Adalimumab induced subcutaneous nodular sarcoidosis; A rare side effect of tumor necrosis Factor-α Inhibitor

Sonoa Au, Mehdi Mirsaeidi, Iris K. Aronson, Nadera J. Sweiss

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Adalimumab and other tumor necrosis factor-α inhibitors have been shown in the recent years to successfully treat sarcoidosis refractory to systemic corticosteroids and other agents. However, there have been an increasing number of cases of sarcoidosis paradoxically induced by these agents. It is hypothesized that this is due to the disruption of the fine balance of cytokines involved in granuloma formation.We describe the first case of adalimumab-induced subcutaneous nodular sarcoidosis in a patient with pulmonary sarcoidosis.

Original languageEnglish (US)
Pages (from-to)249-251
Number of pages3
JournalSarcoidosis Vasculitis and Diffuse Lung Diseases
Volume31
Issue number3
StatePublished - 2014
Externally publishedYes

Keywords

  • Adalimumab
  • Anti-TNF-α antibody
  • Pulmonary sarcoidosis
  • Subcutaneous nodular sarcoidosis

ASJC Scopus subject areas

  • Internal Medicine
  • Immunology and Allergy
  • Pulmonary and Respiratory Medicine

Fingerprint Dive into the research topics of 'Adalimumab induced subcutaneous nodular sarcoidosis; A rare side effect of tumor necrosis Factor-α Inhibitor'. Together they form a unique fingerprint.

Cite this